Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 21, 2000, 6:30 PM EDT for St. Lawrence County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2000, 6:30 PM EDT (22:30 UTC)
- Expired
- Jul 21, 2000, 7:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
918 WUUS51 KBTV 212232 SVRBTV NYC089-212315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 630 PM EDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LAWRENCE COUNTY IN NEW YORK * UNTIL 715 PM EDT * AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF OGDENSBURG...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NORTH OF HAMMOND AROUND 640 PM NEAR DE KALB AROUND 700 PM NEAR HERMON AROUND 715 PM WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:10 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 21, 3:10 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 310 PM EDT FRI JUL 21 2000 LARGE AREA RAIN MOVG ACRS CENTRL VT THIS AFTN ASSOC WTH S/WV AHD OF MAIN 5H TROF. PCPN WL CONT THRU THIS EVENING. FURTHER W ARE STRONGER TSTMS THAT HAVE FIRED UP IN AREA THAT HAD MORE SUNSHINE THIS AM. STRONGEST ACTIVITY WL MOV TO OUR S...BUT SCT TSTMS ALSO IN SRN QUEBEC. THIS MORE CNVCTV NATURE PRECIP SHUD WEAKEN AS THE SUN GOES DOWN. SHUD BE A BREAK IN PRECIP TNGT BEFORE 5H LOW MOVES IN TO AREA. THINK WELL START TO SEE ITS EFFECTS TMRW MORNING...PSBLY STILL BEFORE 12Z. I DIDNT GET FANCY WTH WRDG FOR TONIGHT...JUST SAID CHC SHWRS TNGT...WTH LKLY TMRW AS BULK OF LOW AND SFC TROF SWINGS THRU. BEST CHCS SHUD BE EARLY AFTN...BUT THINK SHWRS COULD LINGER INTO THE EVENING. MDLS BACK OFF ON POPS FOR SUN...BUT TROFFINESS AND COLD AIR ALOFT REMAIN OVR FCST AREA...SO PUT IN CHC FOR SUN. IN XTNDD...MRF BUILDS THE BERMUDA HIGH. LONG SLY FETCH ARND HIGH WL RETURN WARM AIR TO FA ALONG WTH HUMIDITY. LO PRES SYSTEM PROGD TO RIDE N ARND EDGE THEN WASH OUT AS IT APPROACHES FA. MSTR AND WARMTH ARE THERE...BUT COULDNT FIND ENOUGH DYNAMICS TO HANG MY HAT ON TO PUT RAIN CHCS IN FOR TUE AND WED. UPDATE: LAST MINUTE CHANGE TO EXTENDED PERIOD...WENT AHEAD AND ADDED SHOWERS TO TUES AND WED. HANSON .BTV...NONE.
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.